Aa
Aa
A
A
A
Close
Avatar universal

Percocet Addiction

Please help .... I have been on Percocet 30mg a night for almost a year now . I have chronic knee issues . I no longer want to be on this anymore I know I'm taking it now just to take it . I am so so scared of withdrawls. I tried tapering but I had no will power. Should I go cold turkey? Please help I don't want this drug to run my life anymore. I have kids and I want to be a better mom for them. I need support I am so scared.
7 Responses
Sort by: Helpful Oldest Newest
4522800 tn?1470325834
Hello & Welcome to the forum.

Since it has been 2 hours since someone came bye, I would like to Welcome you and tell you to stick with this post and others will chime in & out. It is a bit slow right now, so just keep checking back. We can follow you in this post for awhile too.
Addiction goes beyond Willpower! However, you have been on these for such a short time and at a low dose. I think you will bounce back in no time. Try not to freak yourself out. Just look at it like the flu for a week or less (depends). Make sure you drink TONS of water and other healthy drinks. Pick up some good vit/min and try to eat Healthy to get the vit/min right away. You can pick up some Epsom salt for baths and this will help draw the toxins out. There are vit/min to help relax you at first and then some for the energy crash. Go look at all the Emergen-C and Airborne ones that you can add to water..There is so much more, but we can take it day by day. Antioxidants are the key too. We have to have a strong immune system to fight this. Then the Aftercare is so so so important.
Others will chime in soon.

Just keep checking in..OK?
Bless
Vickie
Helpful - 0
2107676 tn?1388973859
Hey there
You aren't on that high of a dose and you haven't been on them for very long so withdrawals may not be that bad.
Think of it has having a flu.  
Are you always taking them as prescribed?  
Helpful - 0
Avatar universal
Thank you guys so much for you support. My husband is trying to help but he says I'm annoying him by saying how scared I am. PAT I am getting them from my doctor just taking the all at once at night instead of 3 times a day like she prescribed. I'm afraid to tell her that I'm addicted and have that go on my chart perm9ntly.
Helpful - 0
15290316 tn?1447023108
Welcome CC!

I agree with the others, the physical withdrawals should be mild for you, as 30mg is a low dose. I recently came off 180mg of Oxycodone a day. It can be done, and you've already taken that first and most important step by realizing that it's time to stop.

By taking them all at once at night, I think you're correct in recognizing that you're taking the meds for reasons other than pain control. You're going to be able to power through the physical part in a couple of days. That's a piece of cake. The mental aspect is going to be the battle you're going to have to fight, but you can do it, and your kids will love having their old mom back!

As for your doctor, I think it's important to tell her that you do not like the way you are becoming dependent on the meds and that you want off of them immediately. That way, she knows not to refill your Percocet. She also may be willing to prescribe you some non-narcotic meds like Clonidine that help with physical withdrawals. I understand not wanting your chart to say "addict." Because your addiction is relatively new and you are taking a low dose, perhaps you wait a month or so and see how you're doing in your recovery. If you find you're having trouble kicking the addiction demon, then you have a responsibility to tell her that you are addicted to the meds. I understand not wanting to have an addict label follow you around in your medical records, but it's up to you to act for your own well-being if you know deep down that pain meds will always be an issue for you in the future. :)
Helpful - 0
Avatar universal
So you're able to go from night to night taking them,without taking any during the day? I think you'll be ok. You are going to have some issues sleeping this is a normal w/d side affect,but it may be a little worse since you were only taking them right before bed. I would recommend picking up some melatonin. It is a natural sleep aid,you don't need a script. most of us that were taking meds were taking them every few hours and watching the clock for when we could take our next dose. So I think you being able to go an entire day w/o any then just taking your nightly dose will work in your favour. Don't be afraid,we always make things worse by stressing and over thinking about how bad the w/d's will be! Keep close to the site and let us know how you're doing so we can try to help you along! :) ~krissy
Helpful - 0
10287982 tn?1443815735
Dear Cc!
Absolutely do not be afraid of the withdrawals! Can you remember when you were a little kid, and maybe we're afraid there was a monster in your closet, or maybe under the bed? Before long, you learned that the monster was all in your head. That is exactly how addiction gets you to use again.

Yes, your body is in revolt temporarily, chills, shakes, tummy issues, sweats, but that is all produced by the brain rebalancing to a state of equilibrium without the opiates.

The monster, on the other hand, is very real in your brain. As our  local hero Gnarly says, detox is ⅓ physical and ⅔ mental. This means be gentle with your body as it readjusts and focus on your attitude and your recovery. Anxiety, depression, panic, all of that is just more temper tantrums thrown by your addiction. Who's the grown up?

You are! If you're able to sleep with the light off and the closet door closed, you don't need to be afraid of withdrawal. It's just like having a long, sleepless flu with a bad case of the blues at the same time.

But knowledge is power. From the moment you decide to take charge and put a solid after care plan into action, you're going to start to feel better.

I had a friend once who said withdrawal was like babysitting for the worst brat in the world for a week. It can be done!

Follow us. Freedom lives here.
Helpful - 0
10287982 tn?1443815735
And, yes, you can just jump off! Tapering is slow torture and winds up in the same place. At your dosage, after a few days of Imodium, gator are and Popsicles, you will be fine. My money is that by day 4 you'll be on here telling us how much better you feel and how your going to your first meeting.

Much love! You can do this and we are here for you!
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.